Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 229, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 30, 2016, 4:44 PM EDT for Buckingham County, Virginia. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2016, 4:44 PM EDT (20:44 UTC)
- Expired
- Jul 30, 2016, 5:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Buckingham County, VA
The radar
The Norfolk radar (KAKQ), 158 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
971
WUUS51 KRNK 302044
SVRRNK
VAC029-302145-
/O.NEW.KRNK.SV.W.0229.160730T2044Z-160730T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
444 PM EDT SAT JUL 30 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
* UNTIL 545 PM EDT
* AT 443 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WINGINA...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
NEW CANTON...
CENTENARY...
AND GOLD HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3756 7831 3742 7841 3743 7842 3758 7883
3760 7881 3764 7882 3764 7872 3767 7872
3768 7869 3770 7869 3768 7866 3768 7864
3771 7865 3775 7862 3776 7855 3776 7851
3780 7849 3776 7847 3775 7844 3771 7828
TIME...MOT...LOC 2043Z 286DEG 20KT 3765 7871
HAIL...1.00IN
WIND...60MPH
$$
JH3 follow-up statements
112
WWUS51 KRNK 302102
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
502 PM EDT SAT JUL 30 2016
VAC029-302145-
/O.CON.KRNK.SV.W.0229.000000T0000Z-160730T2145Z/
BUCKINGHAM VA-
502 PM EDT SAT JUL 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR
BUCKINGHAM COUNTY...
AT 501 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED JUST EAST
OF WINGINA... MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
NEW CANTON...
CENTENARY...
AND WINGINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3756 7831 3742 7841 3743 7842 3757 7876
3760 7875 3762 7876 3764 7872 3767 7872
3768 7869 3770 7869 3768 7866 3768 7864
3771 7865 3775 7862 3776 7855 3776 7851
3780 7849 3776 7847 3775 7844 3771 7828
TIME...MOT...LOC 2101Z 298DEG 14KT 3761 7863
HAIL...<.75IN
WIND...60MPH
$$
JH396
WWUS51 KRNK 302124
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
524 PM EDT SAT JUL 30 2016
VAC029-302145-
/O.CON.KRNK.SV.W.0229.000000T0000Z-160730T2145Z/
BUCKINGHAM VA-
524 PM EDT SAT JUL 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR
CENTRAL BUCKINGHAM COUNTY...
AT 524 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BUCKINGHAM...
MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
NEW CANTON...
CENTENARY...
AND GOLD HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3756 7831 3742 7841 3743 7842 3754 7863
3759 7862 3761 7862 3764 7859 3765 7859
3766 7858 3767 7858 3767 7856 3771 7854
3776 7855 3776 7851 3780 7849 3776 7847
3775 7844 3771 7828
TIME...MOT...LOC 2124Z 321DEG 12KT 3756 7853
HAIL...<.75IN
WIND...60MPH
$$
JH085
WWUS51 KRNK 302140
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
540 PM EDT SAT JUL 30 2016
VAC029-302148-
/O.EXP.KRNK.SV.W.0229.000000T0000Z-160730T2145Z/
BUCKINGHAM VA-
540 PM EDT SAT JUL 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR
CENTRAL BUCKINGHAM COUNTY WILL EXPIRE AT 545 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3756 7831 3742 7841 3743 7842 3754 7863
3759 7862 3761 7862 3764 7859 3765 7859
3766 7858 3767 7858 3767 7856 3771 7854
3776 7855 3776 7851 3780 7849 3776 7847
3775 7844 3771 7828
TIME...MOT...LOC 2138Z 286DEG 20KT 3754 7844
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:39 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 30, 3:39 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 339 PM EDT Sat Jul 30 2016 .SYNOPSIS... Low pressure will drift east to the Upper Ohio Valley by and into Pennsylvania Sunday evening. A cold front with this feature will move to the Central Appalachians by Sunday night. Monday into Wednesday the low will be offshore with the front extending into the Carolinas. && .NEAR TERM /THROUGH SUNDAY/... As of 325 PM EDT Saturday... Mesoanalysis this afternoon showing best moisture convergence along a line from near Raleigh north toward the Shenandoah Valley. Radar showing scattered showers and storms across the Blue Ridge from the NC foothills northeast toward Amherst and more isolated west. As we head into the evening, models are favoring the piedmont with more coverage which is in step with sfc analysis. Still looking at high chance pops north and northeast to lower in the south and southwest. There is some upper level energy back over middle TN this afternoon that slowly moves east toward the mountains late tonight. So for now will have some break in the showers and storms after midnight then increase pops from the southwest toward morning though the coverage may lessen given time of day being unfavorable. Sunday, the main belt of westerlies stays over the northern CWA with a lee trough developing at the sfc over the Piedmont. Nothing really to latch onto but watching upper impulses and timing them. Models are favoring a better threat of storms along/near the Blue Ridge Sunday afternoon spreading east to southeast to the piedmont. Will have pops in the high chance to low likely range by late afternoon. Lows tonight will range from the mid 60s west to lower 70s east, then rise to the lower 80s west for highs Sunday to around 90 east. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... as of 300 PM EDT Saturday... Low amplitude trough will continue to affect the eastern CONUS from the Great Lakes into New England over the next few days. Several spokes of short-wave energy will be rotating through this trough in a fairly chaotic fashion with various model solutions as to strength and timing. Models agree that an associated frontal boundary will be dropping southeast across the forecast area Sunday night into Monday. Not expecting much in the way of sensible weather with this feature but may become a focus for showers and thunderstorms later in the day Monday as heating/destabilization takes place with the best chances for convection focused across the southern sections of the CWA. Slightly drier and cooler air will filter southward behind this front with highs Monday about normal for the first day of August. Tuesday looks to be mostly dry as the front is to our south and high pressure over located over the northern mid-Atlantic will provide weak northerly flow at the surface. Still maintained slight chance pops with diurnal heating cycle but not expecting much activity. Highs again near early August climo although slightly drier air should make it a tad more pleasant. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... As of 300 PM EST Saturday... Surface high will drift slowly northeast Wed-Thu as upper heights begin to rise again. The boundary over the Carolinas will more or less undergo frontolysis by Thursday leaving most of the mid- Atlantic region back in a familiar pattern; daily thunderstorm chances and near seasonable warm and humid conditions. Mesoscale features and subtle short-waves will regulate the favored areas for convection within the diurnal heating cycle unless a stronger short- wave is able to maintain overnight activity but not really possible to pin down anything at this longer range. We remain near the summer climatological maxima for temps but the slow downward trend will commence only a few days after this extended forecast period ends. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... As of 135 PM EDT Saturday... Keeping similar to previous forecast except only tempo group for thunderstorms will be LYH, while VCTS remains elsewhere. Confidence high that storms will be scattered through the early evening but lower on if/when airports get anything overhead. Going into tonight look for storms to weaken and end overnight but cannot rule an isolated shower. Looking at fog potential at most sites, but more likely LWB/BCB where IFR vsbys to LIFR expected. After fog/stratus burns off 14z looking at VFR through 18z, with m more storms developing around or after 18z Sunday. Extended aviation discussion... The region will remain in an active weather pattern into early next week. A nearly stationary frontal boundary will be across or near the region, all while a series of upper level disturbances moves along this feature through the area. By Wednesday the front may move south of the region enough to take the focus for additional showers and storms with it. VFR conditions are expected for most of the time. The exception will be temporary sub-VFR conditions under the heavier showers or thunderstorms, and during the night with patchy light fog and stratus cloud development over parts of the region. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS/WP NEAR TERM...WP SHORT TERM...PC LONG TERM...PC AVIATION...AMS/WP
Hazardous weather outlook, Jul 30, 3:44 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 344 PM EDT SAT JUL 30 2016 VAZ023-024-034-035-044>047-058-059-311945- BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 344 PM EDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STORMS THROUGH EARLY EVENING MAY BECOME SEVERE WITH ISOLATED DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ007-009>020-022-032-033-043-WVZ042>044-507-508- 311945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-PATRICK-FRANKLIN-HENRY- MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 344 PM EDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 30, 1:26 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
126 PM EDT SAT JUL 30 2016
VAZ016-017-032-301815-
FLOYD-CARROLL-PATRICK-
126 PM EDT SAT JUL 30 2016
...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL PATRICK...SOUTHERN FLOYD AND SOUTHEASTERN CARROLL COUNTIES...
AT 125 PM EDT...A STRONG THUNDERSTORM WAS OVER LAUREL FORK...MOVING
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HILLSVILLE...
MEADOWS OF DAN...
FLOYD...
WOOLWINE...
CANA...
AND FANCY GAP.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3670 8079 3685 8055 3698 8018 3695 8017
3692 8020 3690 8020 3687 8023 3685 8013
3674 8009 3672 8009 3658 8067
TIME...MOT...LOC 1725Z 251DEG 20KT 3675 8054
WPSpecial weather statement, Jul 30, 1:53 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
153 PM EDT SAT JUL 30 2016
VAZ047-301830-
BUCKINGHAM-
153 PM EDT SAT JUL 30 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN BUCKINGHAM COUNTY...
AT 153 PM EDT...A STRONG THUNDERSTORM WAS OVER SHEPPARDS...MOVING
EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHEPPARDS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3736 7845 3733 7848 3734 7848 3733 7849
3733 7852 3735 7853 3735 7855 3736 7856
3737 7858 3738 7858 3738 7859 3739 7859
3740 7861 3742 7861 3754 7832
TIME...MOT...LOC 1753Z 251DEG 20KT 3737 7849
WPSpecial weather statement, Jul 30, 2:15 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
215 PM EDT SAT JUL 30 2016
VAZ032-043-301915-
HENRY-PATRICK-
215 PM EDT SAT JUL 30 2016
...A STRONG THUNDERSTORM WILL AFFECT
EASTERN PATRICK...AND SOUTHWESTERN HENRY COUNTIES AND THE CITY OF
MARTINSVILLE...
AT 215 PM EDT...A STRONG THUNDERSTORM WAS NEAR BUFFALO RIDGE...MOVING
EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
STUART...
WOOLWINE...
SPENCER...
AND BASSETT.
THIS INCLUDES THE FOLLOWING LOCATIONS THE MARTINSVILLE SPEEDWAY AND
MARTINSVILLE AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3663 8040 3683 8031 3679 8003 3678 8003
3678 8001 3675 7980 3654 7986 3654 8007
TIME...MOT...LOC 1815Z 282DEG 14KT 3669 8024
JRSpecial weather statement, Jul 30, 4:37 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
437 PM EDT SAT JUL 30 2016
VAZ047-302115-
BUCKINGHAM-
437 PM EDT SAT JUL 30 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTHERN BUCKINGHAM COUNTY...
AT 436 PM EDT...A STRONG THUNDERSTORM WAS OVER WINGINA...MOVING EAST
AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
VERY HEAVY RAINFALL AND FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
NEW CANTON...
CENTENARY...
GOLD HILL...
WINGINA...
AND BREMO BLUFF.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3755 7831 3757 7881 3763 7882 3764 7880
3764 7872 3767 7872 3768 7869 3770 7869
3768 7866 3768 7864 3771 7865 3775 7862
3776 7855 3776 7851 3780 7849 3776 7847
3775 7844 3771 7829 3762 7826
TIME...MOT...LOC 2036Z 267DEG 18KT 3767 7874
JHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:26 PM EDT | Special Weather Statement | RNK | Carroll | 49 min |
| Jul 30, 1:53 PM EDT | Special Weather Statement | RNK | Buckingham | 37 min |
| Jul 30, 2:15 PM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 60 min |
| Jul 30, 4:37 PM EDT | Special Weather Statement | RNK | Buckingham | 38 min |
| Jul 30, 5:37 PM EDT | Special Weather Statement | RNK | Charlotte | 38 min |
| Jul 30, 5:51 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista | 39 min |
| Jul 30, 6:30 PM EDT | Special Weather Statement | RNK | Amherst | 45 min |
| Jul 30, 7:36 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 54 min |
| Jul 30, 7:41 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 64 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.